• Users Online: 357
  • Print this page
  • Email this page
CASE REPORT
Year : 2021  |  Volume : 21  |  Issue : 1  |  Page : 38-41

Perindopril/amlodipine-induced thrombotic microangiopathy


1 Department of Hematology, University Hospital Centre Osijek; Faculty of Medicine Osijek, University J.J. Strossmayer Osijek, Osijek, Croatia
2 Faculty of Medicine Osijek, University J.J. Strossmayer Osijek, Osijek, Croatia
3 Faculty of Medicine Osijek, University J.J. Strossmayer Osijek; Department of Cardiology, University Hospital Centre Osijek, Osijek, Croatia
4 Faculty of Medicine Osijek, University J.J. Strossmayer Osijek, Osijek; Department of Nephrology, University Hospital Merkur, Zagreb, Croatia

Correspondence Address:
Prof. Vlatka Perisa
Department of Hematology, Faculty of Medicine Osijek, University Hospital Centre Osijek, Croatia, University J.J. Strossmayer Osijek, Huttlerova 4, Osijek
Croatia
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2452-2473.301915

Rights and Permissions

This is the first report on a case of perindopril/amlodipine-induced thrombotic microangiopathy (TMA) syndrome. A 48-year-old female was admitted complaining of nettle rash all over the body, bloody urine, and weakness shortly after starting antihypertensive therapy with perindopril/amlodipine. Shortly thereafter, she developed pronounced hemiparesis, somnolence, and sensorimotor aphasia. Laboratory findings were compatible with microangiopathic hemolytic anemia and thrombocytopenia. She was diagnosed with TMA. Cessation of perindopril/amlodipine therapy and treatment with plasma exchange and systemic corticosteroids resulted in full recovery. Very seldom perindopril/amlodipine may cause hematologic abnormalities, probably through an immunological mechanism, but there were no reports of causing TMA so far. In our case, the symptoms began shortly after the start of perindopril/amlodipine use. The clinical course of TMA in the case was compatible with TMA related to an acute, immune-mediated drug reaction. The most important thing is to promptly recognize TMA and its induction by a drug because distinctive treatment and cessation of the suspected drug can prevent severe outcome, as it was avoided in our patient.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1785    
    Printed8    
    Emailed0    
    PDF Downloaded116    
    Comments [Add]    

Recommend this journal